71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Sleepless nights and Tamoxifen

9 REPLIES 9
Guest user
Not applicable

Re: Sleepless nights and Tamoxifen

Hi everyone,
I too suffer from a very disturbed nights sleep, often waking at 3am and not getting back to sleep. I did mention this to my gp but they said it was probably everything Ive gone through and said to swap taking my tamoxifen in the evening to the morning which I have done. This has helped slightly. xx

sarahlousie
Member

Re: Sleepless nights and Tamoxifen

Hi Ladies,

In a word "CLONIDINE" it works for me up untill I discovered this marvel I had perpetual hot sweats not only at night but during the day when it was quite embarrassing, the fantastic clonidine has almost completely got rid of the HF occasionally I feel a bit hot but nothing like what I was experiencing before. I also suffered from terrible migraines accompanied by actually physically being sick thanks too clonidine I no longer suffer with those either. You can get it prescribed by your GP, I also tried Veniflaxine an anti-depressant that sent me barking mad! so swiftly after only taking one of those I stopped it. My onc has approved all of this.

Hope this helps and sending love and light
sarahlousie xxx

Guest user
Not applicable

Re: Sleepless nights and Tamoxifen

Hi Izbthk
ad my op april 11, and still get all the shooting pains, was told this could go on for a few months or even years, but will go at some point,? makes you wonder if there is any good news out there, wonder if we could take tamoxifen every other day,so with my thinking we would get 2 weeks of sleep and loose half our weight,quite like that idea, think we are all trying to find a way to make life a bit more pleasent for ourselves, can we Dont know...

we are strong women, we will get through this

iam in an odd mood today xxxxxxx

Guest user
Not applicable

Re: Sleepless nights and Tamoxifen

Hi all
I take my tablet at around 2pm, i started off at that time, was worried if my body was used to it, i should not change timeing of it,(sounds like iam a bit OCD), tho i must say i only get 2 hot flushes a day, may be 1 at night, dont know how many is the norm in 24 hrs,think i will now take tablet in the morning, and see if i can sleep thro nite,if not nite nurse here i come.

Loopylou, i have a bad habbit of ramberling, so often tell my self to shut up, and my spelling is awful, always has been lol xxxxx

iam in a funny mood today

best wishes xxxxxxxx

Guest user
Not applicable

Re: Sleepless nights and Tamoxifen

Hi

I had my lumpectomy in November and went on to Tamoxifen right away - and then the nights sweats started. Haven't had a good night's sleep since and I find I'm now getting day sweats too. I don't want to stop the medication but can anyone suggest something to help control the sweats and let me get a good night's sleep? Also, 5 months after surgery, I'm still getting shooting pains in my affected boob. Is this normal?

Guest user
Not applicable

Re: Sleepless nights and Tamoxifen

I found that switching to taking my tablet first thing in the morning rather than in the evening helped a little - although I do still get hot at times, I am sleeping for much more of the night now. Might be worth a try?

xx

RoadRunner
Member

Re: Sleepless nights and Tamoxifen

I sympathise. I haven't slept through the night since my mx in Feb 2007. I will finally finish five years of tamoxifen this October, and can't wait! I have just got used to it.

If it is hot flushes that are waking you up, then there are various remedies for those you can try - let us know if that is the case.

Otherwise, I find night nurse good, but again it is only an occasional remedy as you get used to it if you use it too often and then it stops working

Loopylou68
Member

Re: Sleepless nights and Tamoxifen

Oh bless you gardenparty - please don't shut up! I think it's good to know that there are others out there having the same side effects. I, like you, wouldn't take a break from the tablets. Missing one tablet is ok - I checked with my Onc at the hospital! I just wish there was a way around the sleeping issue!
xxx

Guest user
Not applicable

Re: Sleepless nights and Tamoxifen

Hi loopylou68
Been on tamoxifen since finishing RT in Feb,
not once have i slept thro night,keep myself going thro day to make myself really tired, but still wake up in nite,# god another 4 years of this.
Sorry not much help,
some women give themselves a break from tamoxifen and they say , they feel much better and sleep better,but i dont think i would do this,
tho i did miss a tablet, which iam not worried about, iam going to shut up now cuz iam no help.

all the best xxxxxx

Loopylou68
Member

Sleepless nights and Tamoxifen

Hi Ladies

I've been on Tamoxifen for just over 2 years now and I can honestly say I can't remember when I a good night's sleep. I wake up every night - different times. On the odd occasion I don't actually sleep at all. This isn't good as I have to commute to London every day to work. I've tried the old herbal tablets but think my body's immune to them now! I had some Zoplicone sleeping tablets left and had half the other night - and it worked like a dream. I haven't slept through a whole night without waking up since starting to take Tamoxifen! I'd dearly love to be able to take sleeping tablets all the time - but they are very addictive! I took Zoplicone all through my treatment and remember how hard it was to sleep after I stopped taking them. Anyone have any suggests or ideas to help please? xx